Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed with ulcerative colitis. Taking asacol, using canasa suppositories, flagyl. Suggestions?

i was diagnoised with ulcerative colitis in 1997 3 wks ago i started a new thyroid medicine called tirosint 25mcg one daily i began to have stomach swelling so i called my gi and he said to stop it so i did, it and my uc medication (apriso which did nt seem to stop the flare) and 2days later i had a bad flare and the second day i began to get nauseous and have been every since along with diarrhea and bloody stool i started back in my uc medication but ii.m taking asacol 800mg bid and using the canasa suppositorys for the flare please advise...i called the Gi doctor and he said to continue the same regiment and add flagyl bid
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Nephrologist 's  Response

Thanks for the query

You are on the right medications for the ulcerative colitis, please continue taking them. For the pain may I also suggest you to take Tab Butylscopalamine, it is very effective.
Bloody stools is expected during the flares of ulcerative colitis, if the bleeding is excessive please approach the doctor, you might have to be admitted for IV immunosuppresants.

For the nausea you can use Tab Ondansetron MD, it is a mouth dissolving tablet and it is very useful for the nausea

I also advice you to approach your doctor for Ritximab therapy, it is known to be highly effective in ulcerative colitis.

I hope I was of help

Answered: Mon, 25 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor